Alert archive / Nebraska / Freeze Warnings in 2012
Freeze Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this freeze warning at Apr 7, 2012, 3:21 PM CDT for Phillips County, Rooks County, Kansas; 5 counties in Nebraska. It took effect at Apr 8, 2012, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2012, 3:21 PM CDT (20:21 UTC)
- In effect from
- Apr 8, 2012, 4:00 AM CDT
- Expired
- Apr 8, 2012, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Rooks County, KS, Dawson County, NE, Furnas County, NE, Gosper County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -384 m²/s²
- 0-3 km storm-relative helicity
- -454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS73 KGID 072021 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 321 PM CDT SAT APR 7 2012 ...FREEZING TEMPERATURES POSSIBLE EARLY SUNDAY MORNING... .AS A SURFACE HIGH PRESSURE SYSTEM SETTLES INTO MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS OVERNIGHT...LIGHT BREEZES AND CLEAR SKIES WILL PROMOTE AT LEAST A BRIEF PERIOD OF FREEZING TEMPERATURES MAINLY IN THE 30-32 DEGREE RANGE. KSZ005-017-NEZ039-046-060-072-082-080430- /O.NEW.KGID.FZ.W.0001.120408T0900Z-120408T1400Z/ PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-GOSPER-FURNAS- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...LOUP CITY...LEXINGTON...ELWOOD...BEAVER CITY 321 PM CDT SAT APR 7 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...ALTHOUGH NOT EXPECTED TO BE A WIDESPREAD HARD FREEZE...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE 30 TO 32 DEGREE RANGE ARE EXPECTED EARLY SUNDAY MORNING...ESPECIALLY IN SHELTERED AND LOW-LYING AREAS SUCH AS RIVER VALLEYS. * IMPACTS...EVEN IF SOME AREAS DO NOT FREEZE...PATCHY FROST DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY START TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PFANNKUCH
3 follow-up statements
619 WWUS73 KGID 080334 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1034 PM CDT SAT APR 7 2012 ...FREEZING TEMPERATURES POSSIBLE EARLY SUNDAY MORNING... .AS A SURFACE HIGH PRESSURE SYSTEM SETTLES INTO MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS OVERNIGHT...LIGHT BREEZES AND CLEAR SKIES WILL PROMOTE AT LEAST A BRIEF PERIOD OF FREEZING TEMPERATURES MAINLY IN THE 30-32 DEGREE RANGE. KSZ005-017-NEZ039-046-060-072-082-081200- /O.CON.KGID.FZ.W.0001.120408T0900Z-120408T1400Z/ PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-GOSPER-FURNAS- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...LOUP CITY...LEXINGTON...ELWOOD...BEAVER CITY 1034 PM CDT SAT APR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...ALTHOUGH NOT EXPECTED TO BE A WIDESPREAD HARD FREEZE...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE 30 TO 32 DEGREE RANGE IS EXPECTED EARLY SUNDAY MORNING...ESPECIALLY IN SHELTERED AND LOW-LYING AREAS SUCH AS RIVER VALLEYS. * IMPACTS...EVEN IF SOME AREAS DO NOT FREEZE...PATCHY FROST DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY START TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ADO
831 WWUS73 KGID 081153 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 653 AM CDT SUN APR 8 2012 ...FREEZING TEMPERATURES EARLY THIS MORNING... KSZ005-017-NEZ039-046-060-072-082-081400- /O.CON.KGID.FZ.W.0001.000000T0000Z-120408T1400Z/ PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-GOSPER-FURNAS- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...LOUP CITY...LEXINGTON...ELWOOD...BEAVER CITY 653 AM CDT SUN APR 8 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURES...ALTHOUGH NOT EXPECTED TO BE A WIDESPREAD HARD FREEZE...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE 29 TO 32 DEGREE RANGE IS OCCURRING EARLY THIS MORNING...ESPECIALLY IN SHELTERED AND LOW-LYING AREAS SUCH AS RIVER VALLEYS. * IMPACTS...EVEN IF SOME AREAS DO NOT FREEZE...PATCHY FROST DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY START TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEINLEIN
051 WWUS73 KGID 081352 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 852 AM CDT SUN APR 8 2012 KSZ005-017-NEZ039-046-060-072-082-081500- /O.EXP.KGID.FZ.W.0001.000000T0000Z-120408T1400Z/ PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-GOSPER-FURNAS- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...LOUP CITY...LEXINGTON...ELWOOD...BEAVER CITY 852 AM CDT SUN APR 8 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED ABOVE THE FREEZING MARK THIS MORNING. HOWEVER...ANOTHER ROUND OF TEMPERATURES IS POSSIBLE TONIGHT FOR SOME LOCATIONS MAINLY NORTH OF INTERSTATE 80 IN NEBRASKA. $$ PFANNKUCH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this freeze warning went out at Apr 7, 11:54 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 7, 11:54 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1154 AM CDT SAT APR 7 2012 .UPDATE...PRIMARY IMPACT OF LATE MORNING UPDATE WAS TO LOWER DEWPOINTS SEVERAL DEGREES THIS AFTERNOON CWA-WIDE...INCORPORATING THE PARTIAL INFLUENCE OF A LOCAL NAM-BASED MIX-DOWN TOOL AND ASSUMING AN AVERAGE MIXING HEIGHT OF 800MB. HOWEVER...KEPT AFTERNOON HIGH TEMPERATURES VERY SIMILAR TO PREVIOUS FORECAST...AND EVEN NUDGED DOWN 1 DEGREE OR SO IN SOME AREAS. THE NET RESULT IS THAT LITTLE HAS CHANGED FROM PREVIOUS FORECAST WITH REGARD TO FIRE WEATHER CONCERNS THIS AFTERNOON...AS IT APPEARS WE WILL BE HOLDING ON BY THE SKIN OF OUR TEETH WHETHER SOME AREAS REACH THE OFFICIAL RED FLAG WARNING WIND/RELATIVE HUMIDITY CRITERIA FOR 3 OR MORE HOURS. SERIOUSLY PONDERED BRIDGING THE GAP BETWEEN THE RED FLAG HEADLINES ISSUED EARLIER BY LBF/OAX...BUT WILL STAY THE COURSE AT THIS TIME AND HOLD OFF...AS THERE IS A BIT OF A DISPLACEMENT BETWEEN THE LOWEST RH VALUES...WHICH WILL GENERALLY BE IN THE SOUTHWEST COUNTIES...AND THE STRONGEST WINDS GUSTING TO OVER 25 MPH...WHICH WILL HOLD ON LONGER IN THE NORTHEAST COUNTIES AS THE SURFACE HIGH BUILDS IN. ANOTHER FACTOR PLAYING INTO HOLDING OFF ON RFW ISSUANCE IS THE RECENT RAINFALL OVER THE PAST SEVERAL DAYS AND RESULTANT GREEN-UP...ALTHOUGH THAT BEING SAID...MUCH OF THE NORTHERN/WESTERN COUNTIES IN SOUTH CENTRAL NEB MISSED OUT ON THE HEAVIEST RAIN AMOUNTS. AS A COMPROMISE BETWEEN THE UPDATED FORECAST AND THE DECISION TO HOLD OFF ON A FORMAL RED FLAG WARNING...DID UPDATE THE GRASSLAND FIRE DANGER STATEMENT /RFDGID/ TO BRING GOSPER AND FURNAS COUNTIES INTO THE EXTREME FIRE DANGER CATEGORY. ON ONE FINAL NOTE...ALTHOUGH SUSTAINED NORTH-NORTHWEST WINDS ARE CURRENTLY FLIRTING WITH ADVISORY CRITERIA ACROSS PARTS OF THE AREA AT THIS HOUR...THE STRONGEST WINDS SHOULD START TO DROP OFF A BIT BY MID-AFTERNOON...AND WILL NOT PLAN ON ANY WIND ADVISORY ISSUANCE WITH SUSTAINED SPEEDS AVERAGING MORE SO 20-25 MPH VERSUS CLOSER TO 30 MPH. && .AVIATION...18Z KGRI TAF. VFR CEILING/VISIBILITY FORECAST THROUGH THE PERIOD...WITH VERY LITTLE IN THE WAY OF CLOUDS SAVE FOR SOME LIMITED PASSING CIRRUS. AS A RESULT...THE PRIMARY ISSUE IS GUSTY SURFACE WINDS. STARTING OFF THIS AFTERNOON...A TIGHT PRESSURE GRADIENT AND DEEP MIXING WILL KEEP A DECENT NORTHWEST BREEZE IN PLACE...WITH GUST POTENTIAL TO AROUND 30KT. ALREADY BY MID AFTERNOON...HOWEVER...SPEEDS WILL START A GRADUAL DECREASE AS A SURFACE HIGH PRESSURE AXIS SETTLES INTO THE REGION...WITH LIGHT AND VARIABLE BREEZES IN PLACE FOR SEVERAL HOURS THIS EVENING/TONIGHT. LATE TONIGHT INTO SUNDAY MORNING...A SOUTH-SOUTHWESTERLY BREEZE WILL BECOME ESTABLISHED ON THE BACK SIDE OF THE RIDGE AXIS. ALTHOUGH INITIALLY SPEEDS WILL REMAIN WELL BELOW 12KT...SOME GUST POTENTIAL TO OVER 20KT IS LIKELY BY THE LAST FEW HOURS OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 644 AM CDT SAT APR 7 2012/ UPDATE...UPDATED THE FORECAST TO TAKE OUT RAIN AND FOG WORDING THIS MORNING AS THE LINE OF SHOWERS AND THUNDERSTORMS HAS CLEARLY MOVED PASSED THE CWA...AND INCREASING WIND SPEEDS HAVE RAISED VISIBILITIES CONSIDERABLY. PREV DISCUSSION... /ISSUED 635 AM CDT SAT APR 7 2012/ AVIATION...12Z KGRI TAF. A COLD FRONT ASSOCIATED WITH A SURFACE LOW ACROSS THE DAKOTAS HAS PUSHED THROUGH THIS MORNING. AS A RESULT...WINDS HAVE SHIFTED TO THE SOUTHWEST AND WILL CONTINUE TO SHIFT TO THE NORTHWEST. EXPECT AN INCREASE IN SUSTAINED WINDS THIS AFTERNOON TO NEAR 25 MILES PER HOUR WITH GUSTS UP TO 35 MILES PER HOUR. THIS IS IN COMBINATION OF HEIGHT RISES BEHIND THE FRONT...AS WELL AS BOUNDARY LAYER MIXING DURING THE DAY. WINDS WILL DECREASE TO LIGHT AND VARIABLE THIS EVENING BEFORE INCREASING AGAIN FROM THE SOUTHWEST TOMORROW MORNING. REDUCED VISIBILITIES AND LOWERED CEILINGS WILL CONTINUE TO INCREASE THIS MORNING AS CLOUDS WILL BEGIN TO SCATTER WITH SUNRISE. EXPECT SUNNY SKIES AND VFR CONDITIONS THROUGH THE END OF THE TAF PERIOD. PREV DISCUSSION... /ISSUED 442 AM CDT SAT APR 7 2012/ SHORT TERM...SATURDAY THROUGH MONDAY NIGHT WE COULD HAVE SOME BRIEF FOG...POSSIBLY DENSE IN LOW-LYING AREAS...FOR A SHORT PERIOD OF TIME THIS MORNING AS WIND CALMS DOWN NEAR THE PASSAGE OF THE COLD FRONT MOVING THROUGH. LEXINGTON DROPPED TO LESS THAN A QUARTER MILE. THIS SHOULD QUICKLY IMPROVE EARLY THIS MORNING AS BREEZY NORTHWEST WINDS DEVELOP BEHIND THE FRONT. A STRONG SURFACE HIGH WILL BUILD IN TODAY BEHIND THE COLD FRONT THAT SWEPT THROUGH OVERNIGHT. STRONG HEIGHT RISES WILL GIVE US SOME STRONGER WIND SPEEDS AND DRY AIR ADVECTION IS ANTICIPATED. THIS WILL CAUSE US TO FLIRT WITH POSSIBLE FIRE WEATHER ISSUES FOR TODAY. WE COULD BE PUSHING THINGS A BIT FOR FIRE WEATHER CONDITIONS...BUT BY THE TIME WE ARE AT OUR DRIEST THIS AFTERNOON...WIND SPEEDS SHOULD REALLY START COMING DOWN. TEMPERATURES MAY NOT QUITE BE WARM ENOUGH IN OUR NORTH TO EVEN GET 20 PERCENT OR BELOW RELATIVE HUMIDITY LEVELS THIS AFTERNOON...AND WIND SPEEDS WILL BE IN QUESTION TO BOOT. THE MOST LIKELY AREAS FOR FIRE WEATHER ISSUES WILL BE IN THE FAR WESTERN THREE COUNTIES WHICH INCLUDE LEXINGTON DOWN TO STOCKTON. I JUST DO NOT SEE A PROLONGED ENOUGH PERIOD OF RFW POTENTIAL. THIS IS A MARGINAL SITUATION AT WORST...AND THE DAY SHIFT WILL JUST HAVE TO KEEP A CLOSE EYE ON THE FAR WEST IF DEW POINTS TANK TOO MUCH. PRETTY MUCH A TEMPERATURE FORECAST AFTER THIS AS AN UPPER LEVEL RIDGE BUILDS OVER THE ROCKIES...ALTHOUGH OUR FAR NORTH MAY FLIRT WITH FIRE WEATHER ISSUES SUNDAY AS I KEPT TEMPERATURES ON THE WARM SIDE FOR SUNDAY...WITH MODELS CONTINUING TO BRING CONSIDERABLY WARMER AIR IN ALOFT. I KEPT TEMPERATURES ABOVE FREEZING TONIGHT AS IT APPEARS THAT LIGHT RETURN FLOW COULD GET GOING FOR THE OVERNIGHT. THE NEXT FEW NIGHTS LOOKS COOL...BUT IN THE SHORT TERM...THE COOLEST NIGHT MAY VERY WELL BE MONDAY NIGHT AS A SURFACE RIDGE BUILDS IN STRONGLY FROM THE NORTH AND COULD LIE OVER OR JUST TO THE EAST OF THE CWA. LONG TERM...TUESDAY THROUGH FRIDAY. BEGINNING THE LONG TERM AROUND 12Z TUESDAY...MODELS APPEAR TO BE IN GOOD AGREEMENT...WITH AND UPPER LEVEL RIDGE BUILDING ALONG THE ROCKIES...AND A DEEPENING UPPER LEVEL TROUGH ACROSS THE GREAT LAKES REGION INTO THE OHIO RIVER VALLEY. AT THE SURFACE...A STRONG LOW PRESSURE SYSTEM CHURNS ACROSS THE NORTHEAST AND QUEBEC...WHILE HIGH PRESSURE BEGINS TO SAG SOUTHWARD ALONG THE BACKSIDE OF THE EASTERN TROUGH. THIS HIGH PRESSURE SYSTEM...AND DEEPENING UPPER LEVEL TROUGH...ALLOW A SURGE OF VERY COLD 850 MB TEMPERATURES NEAR -12 CELSIUS TO SURGE INTO MINNESOTA...WISCONSIN AND EVEN PORTIONS OF ILLINOIS AND INDIANA. BY WEDNESDAY MORNING...THE MAIN RIDGE AXIS HAS SHIFTED EASTWARD...ALLOWING A SECONDARY TROUGH TO DEEPEN ALONG THE WEST COAST. THE MAIN TROUGH AXIS REMAINS ACROSS THE WEST COAST THROUGH THE LONG TERM PERIOD. HOWEVER...ENERGY FROM THE TROUGH IS EJECTED OUT ACROSS THE ROCKIES IN THE FORM OF A SHORT WAVE. THE MODELS TEND TO AGREE THAT AHEAD OF THE IMPENDING SYSTEM...A STATIONARY WARM FRONT POSITIONED ALONG THE FRONT RANGE OF THE ROCKIES WILL GENERATE PRECIPITATION POTENTIAL ALONG WESTERN AREAS OF THE CENTRAL PLAINS BEGINNING WEDNESDAY MORNING AND LASTING THROUGH WEDNESDAY EVENING. HOWEVER...THE MODELS BEGIN TO DISAGREE WITH THE TRACK OF THE SHORT WAVE AND SUBSEQUENT SURFACE FEATURES WITH TIME. THE GFS AND DGEX SOLUTIONS REMAIN SOMEWHAT SIMILAR IN THAT THE UPPER LEVEL ENERGY WILL PUSH ACROSS THE ROCKIES IN THE FORM OF A SHORT WAVE...PASSING JUST TO THE NORTH OF THE PLAINS BEFORE SHIFTING NORTHWARD INTO MONTANA AND CANADA. AT THE SURFACE...A LOW PRESSURE SYSTEM ACROSS WYOMING...PULLS MOISTURE ACROSS THE CENTRAL PLAINS...WITH MOST OF NEBRASKA AND KANSAS SEEING A FAIR AMOUNT OF MOISTURE THURSDAY MORNING AND LINGERING THROUGH UNTIL THURSDAY EVENING. THE GFS TRIES TO LINGER MOISTURE AROUND INTO FRIDAY MORNING...BUT THE DGEX MOVES ANY PRECIP OUT BY 0Z FRIDAY. THE LATEST RUN OF THE 0Z ECMWF HAS COME INTO BETTER AGREEMENT WITH THE GFS AND DGEX...THEN ITS PREVIOUS RUN...BUT IT STILL REMAINS AN OUTLIER AT THE MOMENT. AS THE SHORT WAVE ENERGY PUSHES ACROSS THE ROCKIES...THE EC SOLUTION IS IN FAVOR OF A MORE SOUTHERLY TRACK WITH THE SHORT WAVE PUSHING ACROSS KANSAS AND NEBRASKA...THURSDAY AFTERNOON AND EVENING. AT THE SURFACE...THE EC SOLUTION IS SIMILAR TO THE GFS AND THE DGEX IN THAT A LARGE AREA OF LOW PRESSURE DEVELOPS ACROSS THE WYOMING AND COLORADO HELPING GENERATE MOISTURE ALONG THE FRONTAL BOUNDARY AND PRECIPITATION ACROSS MUCH OF NEBRASKA AND KANSAS BEGINNING THURSDAY MORNING AND LINGERING THROUGH FRIDAY. THE EC TENDS TO KEEP PRECIPITATION AROUND SLIGHTLY LONGER THAN BOTH THE GFS AND THE DGEX. AT THIS TIME...IT IS ALMOST SAFE TO SAY THAT MUCH OF NEBRASKA AND KANSAS ARE IN FOR A WET THURSDAY. THE ECMWF ALSO SPLITS THE LOW PRESSURE SYSTEM INTO A NORTHERN LOW AND SOUTHERN LOW. SHOULD THIS SOLUTION PAN OUT...A CHANGE IN WIND DIRECTION WILL CERTAINLY BE POSSIBLE...MAINLY FROM A SOUTHEASTERLY DIRECTION TO EAST OR NORTHEAST AS THE SOUTH LOW TRACKS EAST OF THE REGION. TAKING A LOOK AT MU CAPES FROM 0 TO 6 KM AGL AND ALSO SURFACE BASED CAPE...ANY THUNDERSTORM POTENTIAL LOOKS TO BE THE BEST ON THURSDAY AFTERNOON WITH ONLY ABOUT 1700 TO 1800 J/KG...MAINLY ACROSS THE KANSAS COUNTIES. A LARGE AREA OF LOW PRESSURE DEVELOPS ACROSS WYOMING AND COLORADO WITH INCREASING MOISTURE AND PRECIPITATION CHANCES ON THURSDAY AND LASTING INTO FRIDAY MORNING ANOTHER DIFFERENCE BETWEEN THE MODELS WILL REMAIN A FACTOR IN DETERMINING HIGH TEMPERATURES FOR THE LONG TERM. AS THE EC SENDS THE SHORT WAVE SOUTH OF THE FORECAST AREA...THIS SHORT WAVE HELPS BREAK DOWN THE UPPER LEVEL RIDGE CONSIDERABLY. 850 TEMPERATURES DECREASE ACROSS THE REGION...TO AROUND 5 TO 6 DEGREES CELSIUS ON AVERAGE. WITH THE GFS AND DGEX SOLUTIONS...THE UPPER LEVEL RIDGE BREAKS DOWN SLOWLY AS THE SHORT WAVE RIDES UP OVER THE RIDGE. WARMER 850 TEMPERATURES ARE ALLOWED TO SURGE INTO THE CENTRAL PLAINS...AND WILL INCREASE TO NEAR 10 TO 15 DEGREES CELSIUS ON AVERAGE. FOR EXAMPLE...BY FRIDAY 18Z...THE GFS AND DGEX HAVE 850 TEMPERATURES NEARING 11 TO 13 DEGREES CELSIUS WHILE THE ECMWF IS AROUND 6 TO 7 DEGREES CELSIUS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE/AVIATION...PFANNKUCH SHORT TERM...HEINLEIN LONG TERM...SALTZMAN
Hazardous weather outlook, Apr 7, 6:00 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 600 AM CDT SAT APR 7 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 600 AM CDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES MAY ELEVATE THE FIRE DANGER THIS AFTERNOON TO NEAR RED FLAG CONDITIONS...ESPECIALLY WEST OF HIGHWAY 183. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE COMBINATION OF STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES MAY ELEVATE THE FIRE DANGER SUNDAY AFTERNOON TO NEAR RED FLAG CONDITIONS...ESPECIALLY NORTH OF HIGHWAY 92. THERE REMAINS A CHANCE FOR THUNDERSTORMS BEGINNING TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
Nearby
Freeze Warnings in Nebraska, 2012Freeze Warnings in Kansas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.